MAUDE Adverse Event Report: OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51850
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes Shaking/Tremors (2515); Confusion/ Disorientation (2553)
Date of Event 07/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Suspected device evaluated by ok biotech and calculated that the meter operated within specifications.We tested the standby current of returned meter, the result was 0.9¿a.The criteria is <55¿a.Pass.Meter setting, audio and all buttons function are ok.We tested the suspected meter with in house control solution and returned strips (strip lot number: d171117-2, only (b)(4) pcs).The control solution tests for level low were 84/87 mg/dl, for level high were 289/279 mg/dl.The request control solution ranges are: level low 40~90 mg/dl; level high 220~330 mg/dl.All results were within the acceptance range.Pass.However we found the desiccant inside the strip bottle had color changed.We tested the retain strips from our warehouse (strip lot number: d171117-2).The control solution tests for level low were 65/70 mg/dl; for level high were 261/252 mg/dl.The request control solution ranges are: level low 40~90 mg/dl; level high 220~330 mg/dl.All results were within the acceptance range.Pass.Because the desiccant color changed from patient's strips, indicate the strips might get moisture.Patient used those strips to test blood might caused or contributed to higher readings.User storage or operation issue.
 
Event or Problem Description
It was reported that medical attention was sought on (b)(6) 2019 around 11:00am.End-user stated that he took a blood glucose test and received a result of 293mg/dl, a normal result for that time of day is 125mg/dl.He then stated that he started to feel shaky and confused.End-user stated he went to the hospital on his own.There was no food drink or medication taken prior to going to the hospital.He does not recall what is blood glucose was when he arrived.He did not receive treatment for his blood glucose levels.Doctors in the emergency room ran a cat scan and blood work and everything came back normal.End-user stated he was at the hospital for 5 hours and was not admitted.The end-users sliding scale is as follows: humalog: (sliding scale): 100-199mg/dl 7 1/2 units 200-299mg/dl 15 units 300-399mg/dl 22 1/2 units 400-499mg/dl 30 units.End-user does not recall what his blood glucose was when he was discharged from (b)(6) hospital located at (b)(6).No additional details were provided.

Brand Name
PRODIGY AUTOCODE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH CO., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu city, 30070
TW  30070
MDR Report Key8863539
Report Number3005862821-2019-00034
Device Sequence Number11469186
Product Code NBW
UDI-Device Identifier00384840518858
UDI-Public00384840518858
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date11/17/2019
Device Model Number51850
Device Catalogue Number51850
Device Lot NumberD171117-2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/11/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age58 YR
Patient Weight92